MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5770359
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Headache (1880); Dysphasia (2195); Lethargy (2560); Syncope/Fainting (4411); Sleepiness/Drowsiness/Somnolence (4850)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On august 22, 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio flex meter read inaccurately erratic.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began around (b)(6) 2024.The patient claimed obtaining blood glucose readings of ¿108, 46 and 266 mg/dl¿ with the subject meter, performed within 20 minutes of each other.The patient manages her diabetes with a combination of diabetes medications (lantus insulin, 60 units; regular insulin, 50 units; ozempic, once weekly injection).It was not reported if the patient made any changes to her usual diabetes management regimen due to the alleged issue.The patient reported that on (b)(6) 2024, at 8:00 pm, she started having symptoms of ¿very sleepy, bad headache, lethargic, stop talking and pass out¿ and her neighbour called emergency medical services (ems) for assistance.The patient reported that at 8:30 pm, paramedics treated her with 2 bags of iv glucose and she ate a peanut butter sandwich and drank a coke.The patient claimed she received a blood glucose result of ¿261 mg/dl¿ on the ems meter at 9:30 pm.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter.The cca noted that the same approved sample site was used for testing and that the correct testing process was being followed.The cca confirmed the test strip vial was intact, and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted that the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged product issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter passed performance testing with no faults found.The reported issue could not be confirmed.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.Analysis was not possible for the returned test strips due to unknown storage and handling preventing the allegation being physically investigated.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness
Manufacturer Contact
simon palmer
beechwood park north
inverness 
1463383679
MDR Report Key20082126
Report Number3008382007-2024-00041
Device Sequence Number20786015
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5770359
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown